Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 8, NWS El Paso, TX

April 4, 2010

NWS El Paso, TX issued this wind advisory at Apr 4, 2010, 1:53 PM MDT. It took effect at Apr 5, 2010, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 1:53 PM MDT (19:53 UTC)
In effect from
Apr 5, 2010, 11:00 AM MDT
Expired
Apr 5, 2010, 8:14 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:29 AM MDT, 11 hours 24 minutes earlier.

Area forecast discussion, Apr 4, 2:29 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 AM MDT SUN APR 4 2010

.SYNOPSIS...
BROAD HIGH PRESSURE OVER THE SOUTHWEST DESERTS OF THE U.S. WILL
KEEP OUR AREA WARM AND DRY THROUGH MID WEEK AS WEST TO SOUTHWEST
FLOW ALOFT DOMINATES THE BORDERLAND PATTERN. DAYTIME HIGHS WILL
RUN ABOVE NORMAL THROUGH TUESDAY. AN UPPER TROUGH WILL APPROACH
MONDAY AND PASS ACROSS THE AREA TUESDAY. THE SYSTEM WILL BRING
WINDY CONDITIONS BOTH DAYS. A COLD FRONT WILL PUSH THROUGH THE
REGION TUESDAY NIGHT FROM THE NORTH AND AND DROP TEMPERATURES BACK
TO BELOW NORMAL TEMPERATURES FOR WEDNESDAY AND THURSDAY. THE WEEK
AHEAD WILL BE DRY.

&&

.DISCUSSION...
 NO SURPRISES IN THE SHORT TERM AS MODELS CONTINUE TO SHOW DEEP
QUASI-ZONAL DRY WESTERLY FLOW. THE RESULTS ARE A VERY DRY AIRMASS
AND SIGNIFICANT WARMING. SUNNY TODAY WITH TEMPERATURES WARMING TO
ABOVE NORMAL. DEEP MIXING AND WEAK LEE SURFACE TROUGHING WILL
ALLOW FOR SLIGHTLY BREEZY AFTERNOON CONDITIONS.

THE MONDAY/TUESDAY TIMEFRAME STILL ON TRACK WITH A BROAD AND
SHALLOW PACIFIC UPPER TROUGH MOVING INTO THE GREAT BASIN ON MONDAY
AND PUSHING EAST ACROSS THE ROCKIES TUESDAY. THE TROUGH PASSES
TO OUR NORTH WITH THE UPPER JET ALSO TO OUR NORTH. THIS MEANS
MOISTURE AND DYNAMICS WILL NOT MOVE OUR OUR AREA...THUS NO
PRECIPITATION CHANCES FOR US WITH THIS SYSTEM. WINDS ALOFT AT THE
TOP OF THE MIXING LAYER INCREASE TO 40-45 KTS AND A DEEPENING LEE
TROUGH OVER THE SOUTHERN U.S. PLAINS WILL ALLOW FOR WINDY
CONDITIONS TO DEVELOP MONDAY AND TUESDAY ACROSS THE REGION.
COUPLED WITH DRY CONDITIONS WE WILL SEE IN INCREASE IN FIRE DANGER
ACROSS THE REGION. TEMPERATURES WILL RUN WELL ABOVE NORMAL.

TUESDAY NIGHT THE UPPER TROUGH WILL PASS EAST. BEHIND THE EXITING
UPPER SYSTEM A COLD FRONT WILL DROP IN FROM THE NORTH. IT APPEARS
THAT THE REGION WILL SEE A 10-15 DEGREE COOLING WEDNESDAY WITH
WINDS TURNING NORTH AND SLACKENING. AGAIN WE ARE DRY AND NO
PRECIPITATION IS EXPECTED.

MODELS HAVE MADE A LARGE SHIFT IN THE LATE WEEK PATTERN. PREVIOUS
RUNS INDICATED SOME RETURN FLOW MOISTURE MOVING IN FROM THE GULF
WITH A LINGERING UPPER LOW TO OUR WEST. LATEST RUNS NOW INDICATE
BROAD HIGH PRESSURE OVER THE AREA AND NO MOISTURE ADVECTION INTO
THE AREA. POPS WERE PULLED OUT OF THE THU/FRI FORECAST YESTERDAY
AFTERNOON AND THAT CONTINUES TO LOOKS GOOD AS THE MODELS NOW KEEP
THE AREA DRY WITH LIGHTER WINDS...AND WARMING TEMPERATURES TO
FINISH OUT THE WORK WEEK AHEAD.

&&

.AVIATION...VALID 04/12Z-05/12Z.
VFR THRU PD. SKC TO SCT250 AGL. SFC WND 24010KT BECOMING 25015G25KT
AFT 18Z. OCNL MDT TURBC OVR NR MTNS/E SLOPES.

.FIRE WEATHER...
A DEEP WESTERLY FLOW PATTERN REMAINS ACROSS THE FIRE WEATHER ZONES
TODAY KEEPING REGION DRY. WINDS WILL BE SLIGHTLY BREEZY FROM THE
WEST DURING THE AFTN HOURS. CONTINUED WARMING TODAY WITH
TEMPERATURES ABOVE NORMAL.

RED FLAG CONDITIONS ARE EXPECTED MONDAY AND TUESDAY AS ANOTHER
UPPER TROUGH APPROACHES FROM THE WEST MONDAY AND PASSES ACROSS THE
REGION ON TUESDAY. AN INCREASE IN SOUTHWEST SURFACE WINDS TO
25-45 MPH WILL RESULT. THE TOUGH PASSES NORTH SO THE AREA WILL
STAY QUITE DRY WITH NO RAIN IS EXPECTED. EXTENDED DRY CONDITIONS
COUPLED WITH THE WINDS SHOULD BRING FIRE DANGERS TO HIGH OR HIGHER
FOR ALL AREAS. THUS A CRITICAL FIRE WEATHER PERIOD IS EXPECTED FOR
EARLY THIS WEEK.

WEDNESDAY THROUGH WEEK'S END WILL BE COOLER AS HIGH PRESSURE
SETTLES OVER THE REGION ALOFT AND AT THE SURFACE. CONDITIONS WILL
CONTINUE DRY BUT WINDS WILL SLACKEN AND REMAIN BELOW CRITICAL SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 82  54  85  52  79 /   0   0   0   0   0
SIERRA BLANCA TX        81  48  84  50  78 /   0   0   0   0   0
LAS CRUCES              82  46  84  47  78 /   0   0   0   0   0
ALAMOGORDO              82  48  85  47  78 /   0   0   0   0   0
CLOUDCROFT              57  35  61  32  52 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   79  49  82  44  77 /   0   0   0   0   0
SILVER CITY             70  39  71  37  63 /   0   0   0   0   0
DEMING                  80  46  83  44  76 /   0   0   0   0   0
LORDSBURG               82  43  84  45  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ055-056.

&&

14/BIRD
Hazardous weather outlook, Apr 4, 7:00 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
700 AM MDT SUN APR 4 2010

NMZ022>025-030>032-TXZ055-056-051230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
700 AM MDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DEEP WESTERLY FLOW
PATTERN WILL KEEP CONDITIONS DRY AND ALLOW FOR WARMING TEMPERATURES.
WINDS WILL BE ONLY MODERATELY BREEZY IN THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER PACIFIC
TROUGH WILL SLOWLY MOVE THROUGH THE CENTRAL ROCKIES MONDAY AND
TUESDAY. THIS WILL RESULT IN WINDY AND POSSIBLY DUSTY CONDITIONS BY
MONDAY AFTERNOON THROUGH TUESDAY. NO PRECIPITATION IS EXPECTED WITH
THIS SYSTEM. WITH DRY CONDITIONS WILD FIRE DANGER WILL BECOME
CRITICAL. TEMPERATURES WILL BE WELL ABOVE NORMAL MONDAY AND TUESDAY
AHEAD OF A COLD FRONT TUESDAY NIGHT. COOLER TEMPERATURES FOR
WEDNESDAY WITH SLACKENING WINDS. FOR LATER IN THE WEEK A FAIR
WEATHER PATTERN IS EXPECTED TO KEEP CONDITIONS DRY...WINDS LIGHTER
...AND TEMPERATURES WARMER

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

In the hours before

Local storm report, Apr 4, 9:14 AM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
900 AM MDT SUN APR 1 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

540 PM      MAX WIND GUST    ENVT2 8 NW KELP         31.91N 106.46W
04/01/2010  M73 MPH          EL PASO            TX   SPOTTER

UNKNOWN     MAX WIND GUST    OLGA KOHLBERG E.S.      31.86N 106.55W
            M55 MPH          EL PASO            TX   MESONET

UNKNOWN     MAX WIND GUST    CHAPIN H.S. N.E. ELP    31.83N 106.43W
04/01/2010  M62 MPH          EL PASO            TX   MESONET

550 PM      MAX WIND GUST    EL PASO INTL ARPT       31.81N 106.37W
04/01/2010  M68 MPH          EL PASO            TX   ASOS

UNKOWN      MAX WIND GUST    HOLLOMAN AFB            32.51N 106.12W
04/01/2010  M67 MPH          OTERO              NM   OBSERVER

UNKNOWN     MAX WIND GUST    DEMING AIRPORT          32.02N 107.70W
04/01/2010  M55 MPH          LUNA               NM   ASOS

UNKNOWN     MAX WIND GUST    LAS CRUCES AIRPORT      32.28N 106.92W
04/01/2010  M58 MPH          DONA ANA           NM   AWOS

UNKNOWN     MAX WIND GUST    TRUTH OR CON AIRPORT    33.23N 107.27W
04/01/2010  M48 MPH          SIERRA             NM   ASOS

UNKNOWN     MAX WIND GUST    CHAPPARAL MIDDLE SCHOOL 32.02N 106.40W
04/01/2010  M48 MPH          DONA ANA           NM   MESONET

&&

NOVLAN
Local storm report, Apr 4, 9:30 AM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
930 AM MDT SUN APR 4 2010
LAT/LONG ADDED

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     MAX WIND GUST    SAN AUGUSTIN PASS       32.42N 106.57W
04/01/2010  M96 MPH          DONA ANA           NM   MESONET

            MESONET

115 PM      MAX WIND GUST    WSMR POST HQ            32.36N 106.47W
04/01/2010  M76 MPH          DONA ANA           NM   MESONET

            MESONET

230 PM      MAX WIND GUST    5 NW OROGRANDE          32.38N 106.08W
04/01/2010  M62 MPH          OTERO              NM   MESONET

            MESONET

108 PM      MAX WIND GUST    39 ENE OF TCS           33.31N 106.52W
04/01/2010  M62 MPH          SIERRA             NM   MESONET

            MESONET

&&

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:07 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more38 hr
Apr 4, 1:53 PM MDTBlowing Dust AdvisoryEPZ21 hr
Apr 4, 1:53 PM MDTBlowing Dust AdvisoryEPZ21 hr
Apr 4, 1:53 PM MDTHigh Wind WatchEPZ21 hr
Apr 4, 1:53 PM MDTWind AdvisoryEPZ54 hr
Apr 4, 2:14 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more24 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.